Alert archive / Utah / Wind Advisories in 2006

Wind Advisory 8, NWS Salt Lake City, UT

March 14, 2006

NWS Salt Lake City, UT issued this wind advisory at Mar 14, 2006, 11:05 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 11:05 AM MST (18:05 UTC)
Expired
Mar 15, 2006, 1:00 AM MST
In force
14 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 141805
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1105 AM MST TUE MAR 14 2006

...GUSTY WINDS THROUGH THE EVENING FOR THE DESERTS AND MOUNTAINS
OF NORTHWEST UTAH...

.A LOW PRESSURE AREA APPROACHING FROM CALIFORNIA WILL BRING STRONG
SOUTH WINDS TO THE AREA TODAY. A COLD FRONT WILL THEN ARRIVE AROUND
MIDNIGHT WITH SNOW DEVELOPING ALONG THE WASATCH FRONT AND SURROUNDING
MOUNTAINS.

UTZ003-005-142300-
/O.NEW.KSLC.WI.Y.0008.060314T1805Z-060315T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
1105 AM MST TUE MAR 14 2006

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS WIND ADVISORY IS FOR THE SOUTHERN SALT FLATS OF NORTHWEST
UTAH AND THE SALT LAKE AND TOOELE VALLEYS. THE STRONGEST WINDS
WILL BE IN THE DUGWAY PROVING GROUNDS AND TOOELE VALLEY AREAS. 

SOUTH WINDS OF 25-35 MPH WITH GUST 45-55 MPH WILL CONTINUE
THROUGH THE AFTERNOON AND EARLY EVENING. THE WINDS WILL BEGIN TO
DECREASE MID-EVENING AND WILL THEN SHIFT TO WEST-NORTHWEST AS A
COLD FRONT MOVES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ON AREA ROADS...ESPECIALLY
I-80 FROM SALT LAKE CITY TO WENDOVER.

$$
2 follow-up statements
000 
WWUS75 KSLC 142143
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MST TUE MAR 14 2006

...GUSTY WINDS THROUGH THE EVENING FOR THE DESERTS AND MOUNTAINS
OF NORTHWEST UTAH...

.A LOW PRESSURE AREA APPROACHING FROM CALIFORNIA WILL BRING STRONG
SOUTH WINDS TO THE AREA TODAY.

UTZ003-005-150400-
/O.CON.KSLC.WI.Y.0008.000000T0000Z-060315T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
243 PM MST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS WIND ADVISORY IS FOR THE SOUTHERN SALT FLATS OF NORTHWEST
UTAH AND THE SALT LAKE AND TOOELE VALLEYS. THE STRONGEST WINDS
WILL BE IN THE DUGWAY PROVING GROUNDS AND TOOELE VALLEY AREAS.

SOUTH WINDS OF 25-35 MPH WITH GUST 45-55 MPH WILL CONTINUE THROUGH
THE EARLY EVENING. THE WINDS WILL BEGIN TO DECREASE MID-EVENING
AND WILL THEN SHIFT TO WEST-NORTHWEST AS A COLD FRONT MOVES
THROUGH THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ON AREA ROADS...ESPECIALLY I-
80 FROM SALT LAKE CITY TO WENDOVER.

$$

GIBSON
000 
WWUS75 KSLC 150805
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
105 AM MST WED MAR 15 2006

UTZ003-005-150815-
/O.EXP.KSLC.WI.Y.0008.000000T0000Z-060315T0800Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
105 AM MST WED MAR 15 2006

...WIND ADVISORY NO LONGER IN EFFECT...

THE WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS...AS WELL AS 
THE GREAT SALT LAKE DESERT AND MOUNTAINS...HAS BEEN ALLOWED TO 
EXPIRE. GUSTY SOUTH WINDS WHICH PROMPTED THE WIND ADVISORY HAVE 
TURNED TO NORTHWEST AND DIMINISHED BELOW ADVISORY LEVELS. GUSTY 
NORTHWEST WINDS OF 15 TO 25 MPH WILL REMAIN POSSIBLE THROUGH 3 AM 
ACROSS THE AREA.


$$

SEAMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:54 AM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 14, 9:54 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
954 AM MST TUE MAR 14 2006

.SYNOPSIS...THE NEXT PACIFIC STORM...CURRENTLY ALONG THE WEST
COAST...WILL REACH UTAH LATE TODAY. THE ASSOCIATED COLD FRONT WILL
SWEEP ACROSS UTAH TONIGHT THROUGH EARLY WEDNESDAY. ANOTHER COLD AND
WET STORM IS EXPECTED THIS WEEKEND.

&&

.DISCUSSION...SOUTHWEST WINDS INCREASING TODAY AHEAD OF THE INCOMING
TROUGH. FOLLOWING THE GFS WHICH HAS GOOD RUN TO RUN CONSISTENCY
FROM YESTERDAY. THAT MODEL SWEEPS THE FRONT ACROSS UTAH LATE TONIGHT
WITH A -30C COLD POOL AT H5 OVER NORTHERN PORTIONS FROM ABOUT KSLC
NORTH AT 18Z WED. NO UPDATES TO THE CURRENT PACKAGE. WILL CONSIDER
ADDING MORE ZONES TO THE SNOW ADVISORY WITH THE AFTERNOON PACKAGE.

&&

.AVIATION...SOUTH WINDS OCCASIONALLY GUSTING TO 30KT WILL CONTINUE
THROUGH THE DAY AND INTO TONIGHT AHEAD OF A COLD FRONT. THERE IS A
30 PERCENT CHANCE OF CEILINGS AT 5000 TO 6000 FT AFTER 3PM LOCAL
TIME THEN THESE WILL BE PREDOMINANT BY ABOUT 7 PM LOCAL. EXPECT VFR
CONDITIONS UNTIL THE COLD FRONT ARRIVES AROUND 2 OR 3AM LOCAL THEN
IFR CONDITIONS WILL PREVAIL IN SNOW.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
.UT...SNOW ADVISORY UTZ007-008 LATE THIS AFTERNOON THROUGH LATE
      WEDNESDAY MORNING.
.WY...NONE.
&&

GIBSON/WILENSKY
Hazardous weather outlook, Mar 14, 6:45 AM MST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
645 AM MST TUE MAR 14 2006

UTZ001>011-015-WYZ021-151400-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH
FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
645 AM MST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE... TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL MOVE INTO NEVADA LATE TODAY. SHOWERS
WELL AHEAD OF THE STORM WILL SPREAD INTO THE HIGH COUNTRY OF
NORTHERN UTAH LATE THIS AFTERNOON.  HEAVY SNOW WILL DEVELOP OVER THE
MOUNTAINS AND FAR NORTHERN VALLEYS OVERNIGHT. A SNOW ADVISORY HAS
BEEN ISSUED FOR THE WASATCH RANGE FOR LATE THIS AFTERNOON AND
TONIGHT. SEE THE LATEST WINTER WEATHER ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THE TUESDAY STORM WILL EXIT NORTHERN UTAH EARLY ON WEDNESDAY. THE
SNOW ADVISORY WILL EXTEND THROUGH LATE WEDNESDAY MORNING. ANOTHER
PACIFIC STORM WILL ARRIVE OVER THE GREAT BASIN THIS WEEKEND. THIS
STORM WILL BE ON THE COLD SIDE...WITH WIDESPREAD SNOWFALL EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012>014-016>021-151400-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION
AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER
VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION
NATIONAL PARK-
645 AM MST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A COLD PACIFIC STORM SYSTEM WILL SETTLE OVER THE SOUTHERN GREAT BASIN
THIS WEEKEND. SIGNIFICANT SNOWFALLS ARE POSSIBLE ACROSS THE SOUTHERN
MOUNTAINS AND ADJACENT HIGHER VALLEYS OVER THE WEEKEND.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:30 AM MSTSnow AdvisorySLC3 hr
Mar 14, 7:27 AM MSTSnow AdvisorySLC7 hr
Mar 14, 2:37 PM MSTSnow and Blowing Snow AdvisorySLC19 hr
Mar 14, 2:37 PM MSTSnow AdvisorySLC19 hr

Nearby

Wind Advisories in Utah, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.